Alert archive / Florida / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Sep 2, 2006, 2:04 PM EDT for Miami-Dade County, Florida. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2006, 2:04 PM EDT (18:04 UTC)
- Expired
- Sep 2, 2006, 4:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 22 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 3:30 PM EDT | HEAVY RAIN 0 | Opa-Locka, FL | TORRENTIAL RAINS CAVED IN A ROOF IN OPA LOCKA DESTROYING DINING ROOM, BEDROOM, AND EXTENSIVE WATER DAMAGE. REPORTED BY WFOR CHANNEL 4 AND MIAMI HERALD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMFL 021805
FFWMFL
FLC086-022000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SAT SEP 2 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA
* UNTIL 400 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOLPHINS
STADIUM...OPA-LOCKA...MIAMI LAKES...MIAMI SHORES...EL PORTAL...
LITTLE HAITI...LIBERTY CITY...HIALEAH...HIALEAH GARDENS AND CAROL
CITY
MIAMI INTERNATIONAL AIRPORT RECEIVED 3.21 INCHES OF RAIN FROM 1 TO
2 PM. THIS WILL CAUSE FLASH FLOODING IN THE CITY INCLUDING WATER IN
SOME HOUSES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DONT DROWN
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN
AROUND...DONT DROWN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
LAT...LON 2568 8036 2567 8028 2576 8021 2594 8019
2595 8037
$$
TINGLER2 follow-up statements
000
WGUS72 KMFL 021852
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT SAT SEP 2 2006
FLC086-022000-
MIAMI-DADE FL-
248 PM EDT SAT SEP 2 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHEASTERN MIAMI-DADE COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. MIAMI INTERNATIONAL AIRPORT RECIEVED 3.21 INCHES FROM 1 TO 2
PM AND 0.63 FROM 2 TO 3 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOLPHINS
STADIUM...OPA-LOCKA...MIAMI LAKES...MIAMI SHORES...EL PORTAL...LITTLE
HAITI...MIAMI SPRINGS...LIBERTY CITY...HIALEAH...HIALEAH GARDENS AND
CAROL CITY
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2568 8036 2567 8028 2576 8021 2594 8019
2595 8037
$$
TINGLER000
WGUS72 KMFL 022001
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT SAT SEP 2 2006
FLC086-022007-
MIAMI-DADE FL-
357 PM EDT SAT SEP 2 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM EDT FOR NORTHEASTERN
MIAMI-DADE COUNTY...
THE HEAVY RAIN THAT PROMPTED THE WARNING HAS DIMINISHED CONSIDERABLY
AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM.
LIGHT TO MODERATE RAIN WILL HOWEVER CONTINUE UNTIL ABOUT 430 PM WHEN
IT WILL END BUT STREETS MAY CONTINUE TO HAVE HIGH WATER FOR THE NEXT
COUPLE OF HOURS UNTIL FURTHER DRAINING ENSUES. NO SERIOUS FLOODING
HAS
LAT...LON 2568 8036 2567 8028 2576 8021 2594 8019
2595 8037
$$
KOBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:37 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 2, 9:37 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 937 AM EDT SAT SEP 2 2006 .UPDATE...THE MIAMI SOUNDING THIS MORNING SHOWS A VERY MOIST ENVIRONMENT IN PLACE ACROSS THE AREA...WITH A PWAT OF 2.10 INCHES. H5 TEMP IS -7.5C...AND STABILITY INDICES SUGGEST ANOTHER ACTIVE AFTERNOON TAKING SHAPE WITH NUMEROUS THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE AREA. THE LOCAL AREA REMAINS TO THE EAST OF A BROAD TROUGH SET UP ACROSS THE GULF OF MEXICO...SO A SOUTHWEST LOW/MID LEVEL FLOW CONTINUES. EXPECT STORMS TO AFFECT THE GULF COAST AND INTERIOR BY EARLY AFTERNOON THEN MOVE TOWARDS THE EAST COAST METROPOLITAN AREAS THROUGHOUT THE AFTERNOON INTO THE EVENING. MAIN CONCERN IS FOR LOCALLY HEAVY RAINFALL DUE TO THE MOIST AIRMASS IN PLACE. ALTHOUGH THE MIAMI SOUNDING WOULD SUGGEST WINDS GENERALLY UNDER 30 MPH IN STORMS...SURROUNDING SOUNDINGS TAKEN FROM KEY AND TBW SHOW A LITTLE MORE DRIER AIR IN THE LOW/MID LEVELS...AND THIS SHOULD ADVECT INTO MAINLAND SOUTH FL THIS AFTERNOON AND POSSIBLY ALLOW A FEW OF THE STORMS TO CONTAIN GUSTY WINDS AS INHERITED HAZARDOUS WEATHER OUTLOOK MENTIONED...SO WE OPTED TO KEEP THIS MENTION IN THE MORNING UPDATE. INHERITED HIGH POPS LOOK GOOD...SO NO SIGNIFICANT CHANGES WILL BE MADE TO THE FCST THIS MORNING. /GREGORIA && .PREV DISCUSSION... DISCUSSION...SURFACE HIGH PRESSURE CURRENTLY OVER EXTREME SOUTH FLORIDA WILL GRADUALLY MOVE NORTH TO THE LAKE OKEECHOBEE REGION LATER SUNDAY AND THEN CONTINUE MOVING NORTH TO CENTRAL FLORIDA LATER MONDAY. THEN AS A STRONG SHORT WAVE MOVES INTO THE GULF OF MEXICO TUESDAY NIGHT INTO WEDNESDAY, THE SURFACE RIDGE MOVES BACK INTO SOUTH FLORIDA FOR THE TIME PERIOD WEDNESDAY THROUGH SATURDAY. STEERING FLOW REMAINS LIGHT BUT FROM THE SOUTHWEST TODAY BECOMING SOUTHEAST MONDAY AND THEN BACK TO THE SOUTHWEST WEDNESDAY. BOTH TODAY AND SUNDAY ARE GOING TO BE FAIRLY WET WITH PWATS ABOVE 2.25. A MID/UPPER LOW AROUND 25N 72W WILL MOVE TO JUST SOUTHEAST OF THE CWA BY SUNDAY WHICH WILL AID IN THE AMOUNT OF PRECIP WITH UPPER LEVEL DIVERGENCE. THEN BY MONDAY, THE PWATS DROP TO AOB 2 INCHES BY MONDAY, WHICH MEANS THE POPS WILL BE CLOSER TO NORMAL THROUGH THE WEEK. HAVE WENT ALONG WITH THE MAVMOS FOR NOW WITH 80 PERCENT POPS OVER THE CENTRAL AND EAST MAINLAND, 70 PERCENT SAME AREAS SUNDAY AND THEN LOWERING TO 60 PERCENT MONDAY AND THEN 40-50 PERCENT TUESDAY ON. THE MAIN CHANGE FROM THE PREVIOUS PACKAGE WILL BE TO INCREASE THE POPS TODAY. AVIATION...EXPECT VFR CONDITIONS OVERNIGHT AT ALL TERMINALS... HOWEVER WITH DEEP SWLY FLOW REMAINING IN PLACE THERE SHOULD BE AT LEAST A FEW SHOWERS DEVELOPING ACROSS THE GULF OF MEXICO DURING THE OVERNIGHT HOURS WHICH MAY APPROACH KAPF VERY LATE TONIGHT. STORMS SHOULD FIRE JUST INLAND ALONG WEST COAST SEA BREEZE BY MIDDAY SATURDAY AND MOVE EAST TOWARDS THE EAST COAST TERMINALS IN THE EARLY AFTERNOON. MODELS HINT AT EAST COAST SEA BREEZE DEVELOPING EARLY TOMORROW AFTERNOON AS WELL AND THIS MAY FIRE ADDITIONAL STORMS THAT IMPACT THE EAST COAST TERMINALS AS WELL. MARINE...WINDS WILL BE PRIMARILY SOUTH TO SOUTHEAST 10 KNOTS OR LESS BECOMING MORE SOUTHEAST BY MONDAY AS THE RIDGE MOVES NORTH. SEAS WILL BE 2 FEET OR LESS OUTSIDE OF CONVECTION. FIRE WEATHER...NO CONCERNS HERE. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57
Hazardous weather outlook, Sep 2, 9:19 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 919 AM EDT SAT SEP 2 2006 FLZ063-066>075-031330- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 919 AM EDT SAT SEP 2 2006 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON... ...HIGH RISK OF LIGHTNING THIS AFTERNOON... ...GUSTY WINDS AND LOCALIZED FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: AN UNSTABLE AIRMASS AND SEA BREEZE DEVELOPMENT ON BOTH COASTS WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. WIND: WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: LIGHT STEERING FLOW WILL RESULT IN VERY SLOW MOVING THUNDERSTORMS THIS AFTERNOON. WHEN COMBINED WITH THE MOIST TROPICAL AIRMASS IN PLACE, THIS MAY LEAD TO URBAN FLOODING AND FLOODING OF POOR DRAINAGE AREAS, PARTICULARLY ACROSS INTERIOR AND EASTERN SECTIONS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS THUNDERSTORMS ARE POSSIBLE ON SUNDAY, WITH A GRADUAL IMPROVEMENT THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. TINGLER
In the hours before
Special weather statement, Sep 2, 1:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT SAT SEP 2 2006 FLZ068-021835- PALM BEACH EASTERN- 152 PM EDT SAT SEP 2 2006 ...LINE OF THUNDERSTORMS APPROACHING METRO PALM BEACH COUNTY... A LINE OF THUNDERSTORMS FROM ABOUT 10 MILES EAST OF CANAL POINT TO WELLINGTON TO DEERFIELD BEACH IS MOVING NORTHEAST AT ABOUT 15 MILES AN HOUR. THIS LINE OF THUNDERSTORMS WILL BE MOVING INTO METRO PALM BEACH COUNTY...AFFECTING BOCA RATON, DELRAY BEACH AND BOYNTON BEACH BY 2 PM EDT, LAKE WORTH AND WEST PALM BEACH BY 215 PM EDT, AND RIVIERA BEACH, JUNO BEACH AND JUPITER FROM 215 TO 230 PM EDT. DANGEROUS LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THESE THUNDERSTORMS AS THEY MOVE THROUGH ALONG WITH VERY HEAVY RAINS AND POSSIBLE URBAN FLOODING. MOTORISTS IN METRO PALM BEACH COUNTY SHOULD DRIVE WITH INCREASED CAUTION AS THESE STORMS MOVE THROUGH.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:23 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Flash Flood Warnings in Florida, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.